Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

On Cortic-DS on chin & back of neck due to scratching, nappy rash now. Can Cortis be used there ?

Hi Dr Currently giving my son Cortic-DS on chin & back of neck which became broken skin due to severe scratching due to eczema . Have applied last 3 days & have had significant improvement. He then developed what we think is nappy rash but he s also been scratching that area severely. Have noticed today that some skin there (on the bum, just under testicles) is broken. Can we apply Cortic-DS in that area? Thanks for your advice
Asked On : Mon, 14 Jan 2013
Answers:  1 Views:  159
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello. I'm Dr. Christensen.
I'm sorry your son is uncomfortable. The rash on his groin is likely due to a yeast infection, which could actually worsen if you treat it with a corticosteroid cream like Cortic-DS. (Corticosteroids reduce the local immune response in your skin, which is good for allergic rashes or contact dermatitis; however, such immune suppression can allow a fungus to grow more rapidly.) In addition, using a corticosteroid on certain areas (eyelids or genitals, for example) for more than a week or so can lead to skin thinning. I'd suggest you have your doctor take a look at your son's new rash to determine its cause. In the meantime, try an antifungal cream, such as terbinafine or clotrimazole.
Good luck!
Answered: Mon, 14 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor